Thursday, July 20, 2006

FDA warns of serotonin syndrome


New to Somebody Heal Me? Subscribe to the Somebody Heal Me feed:
Subscribe in a reader or subscribe by e-mail. Follow me on Twitter @somebodyhealme.

From MSNBC, FDA wants anti-depressants to list new risks

The Food and Drug Administration is calling for manufacturers of some categories of anti-depressants (SSRIs and SSNRIs) to add new warnings to their products. The FDA is asking companies that make such products as Zoloft, Celexa, Lexapro, Effexor, and Cymbalta to inform consumers that mixing use of these medications with triptans can lead to a condition called serotonin syndrome. Triptans are a popular category of treatment medications for migraines, and many migraineurs are prescribed SSRIs or SSNRIs for migraine prevention or the treatment of comorbid depression, so this information is relevant for many of us.

Symptoms of serotonin syndrome include restlessness, drowsiness, tiredness, sweating, and muscle twitches, among others. Check out this link for more information: An Overview Of Serotonin Syndrome.

If you think you may be experiencing serotonin syndrome or are concerned that you may be at risk, speak to your doctor.

Technorati Tags: , , , , , ,